As you can tell from my blogs, I'm a a pretty positive person and try to make lemonade when life throws you a bunch of lemons. As I sit here in extreme pain from what I can only describe as "Charlie Horses", it's very hard to think of the positive. I recently returned from what I thought would be a very relaxing vacation in Antigua. My agent who booked it called the resort to ask about walking and stairs and they assured her that there was minimal walking and just a few steps to pool and beach.
Upon arriving at resort, there were thirty six steps to get down to the pool and beach and the resort restaurants were three football fields away from my room. I asked for a wheelchair and three days later, it arrived broken and wobbly. As you can probably imagine, I was furious. I walked as much as I could and just kept telling myself it was great exercise. Each day, the spasms worsened and the muscle fatigue increased. With two new hips and now the spasms, my back began to have spasms also. The combination of stairs, walking, new hips and pain had irritated the spinal fusion. On the bright side, it was 80 degrees every day and beautiful sunshine. I can only say that I thank God for a great family and my dear friends. With their help, I managed to make it home safe and sound.
Why did I write this blog you may ask? A few reasons. First, although we have the ADA in our country, not all countries follow those rules. Always do research when traveling outside the country. Do not leave it up to an agent to ask the questions. Dig deep to get real answers. Second, have a support system in place to help you both physically and mentally. I normally walk well with a cane and never ever thought I would have the difficulties I had in Antigua. In the future, I will be much more prepared for what can possibly go wrong. Although this is not a positive story, I hope it can help others who travel. I will blog again when I have some answers about what is causing these symptoms and possible help for relief.
One last note, one of the "Tips of the Week" on this site was about traveling in wheel chairs or with limited mobility. Use that link http://wheelchairescapes.com/ as it is a great site.
A BIT ABOUT SUSAN...Susan is a registered nurse who worked in high risk obstetrics at Brigham and Women's for twenty years. She is also a certified nurse paralegal. She is currently not practicing as she is disabled because of MS. She was diagnosed 8 years ago with RRMS and has a daughter who also has MS.
If you would like to become a blogger, please contact us and let us know!
CLICK ON THE RSS FEED ICON BELOW TO GET A LIST OF ALL OUR PATIENT BLOGS
Important Safety Information
Before beginning treatment, you should discuss the potential benefits and risks associated with Rebif with your healthcare provider.
Rebif can cause serious side effects. Tell your healthcare provider right away if you have any of the symptoms listed below while taking Rebif.
Rebif will not cure your MS but may decrease the number of flare-ups of the disease and slow the occurrence of some of the physical disability that is common in people with MS.
Do not take Rebif if you are allergic to interferon beta, human albumin, or any of the ingredients in Rebif.
Before you take Rebif, tell your healthcare provider if you have or have had any of the following conditions:
Tell your healthcare provider about all medicines you take, including prescription and over-the-counter medicines, vitamins and herbal supplements.
The most common side effects of Rebif include:
Tell your healthcare provider if you have any side effect that bothers you or that does not go away.
These are not all the possible side effects of Rebif. For more information, ask your healthcare provider or pharmacist.
Call your doctor for medical advice about side effects.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit www.fda.gov/medwatch, or call 1-800-FDA-1088.
Rebif is used to treat relapsing forms of MS to decrease the frequency of relapses and delay the occurrence of some of the physical disability that is common in people with MS.